Alert archive / Colorado / Flash Flood Warnings in 2001

Flash Flood Warning 10, NWS Goodland, KS

July 26, 2001Yuma County, Colorado

NWS Goodland, KS issued this flash flood warning at Jul 26, 2001, 6:28 PM MDT for Yuma County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2001, 6:28 PM MDT (00:28 UTC)
Expired
Jul 26, 2001, 9:30 PM MDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 270033
FFWGLD
COC125-270330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT THU JUL 26 2001

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YUMA COUNTY IN NORTHEAST COLORADO

* UNTIL 930 PM MDT

* AT 628 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
  RAINFALL WAS OCCURRING 7 MILES SOUTHEAST OF ECKLEY...OR ABOUT 11   
  MILES WEST OF WRAY...MOVING EAST AT 5 MPH. THIS IS NEAR THE CENTER 
  OF A NORTHEAST TO SOUTHWEST ORIENTED LINE RUNNING FROM NORTHEAST   
  OF ECKLEY TO NEAR JOES.  

* SOME LOCATIONS INCLUDED IN THIS WARNING ARE...WRAY...WAUNETA...
  VERNON...LAIRD...KIRK...JOES...IDALIA...HEARTSTRONG...HALE...
  ECKLEY...BONNY RESERVOIR...BEECHER ISLAND AND ALVIN.

AT 628 PM MDT A TRAINED WEATHER SPOTTER NEAR ABARR REPORTED 2.2 
INCHES OF RAIN HAD FALLEN IN A 45 MINUTE TIME SPAN.  

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS...OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.

$$

LAT...LON 3958 10281 3958 10207 4043 10205 4043 10244

COLEMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:14 PM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 26, 2:14 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED HIGHLIGHT LINE
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT THU JUL 26 2001

NCEP MODELS CONTINUE TO HAVE A POOR HANDLE ON MCC/MCS DEVELOPMENT
OVER THE HIGH PLAINS DURING THE LAST SEVERAL RUNS OF THE LAST 3
NIGHTS. MUCH DRIER AIR AT MID LEVELS HAS ADVECTED INTO SOUTHERN
NEBRASKA THE LAST 24 HOURS WITH THE 700 MB DEW POINT AT KLBF AT -14C
THIS MORNING. WEAK SURFACE LOW AT 19Z WAS OVER SOUTHEAST COLORADO
NORTHEAST OF KTAD. ANTICIPATE MCS DEVELOPMENT OVER THE SOUTHEAST
COLORADO PLAINS BY THIS EVENING AS MSAS LIFTED INDICES AROUND -8
NEAR LAMAR AT 18Z. CLUSTER OF STORMS FIRING NEAR KLHX AT 1930Z.
EMBEDDED VORT MAX APPARENT ON VAPOR IMAGERY MOVING NORTH OVER THE
OKLAHOMA PANHANDLE AT 19Z SHOULD ENHANCE CONVECTION ACROSS NORTHWEST
KANSAS. EXPECT STORM COMPLEX TO MOVE NORTHEAST ACROSS FAR EASTERN
COLORADO THEN TURN MORE EAST AS THE STORMS PROPAGATE INTO INTO THE
MOISTURE RICH AIRMASS OVER KANSAS...ROUGHLY IN THE VICINITY OF
INTERSTATE 70. WILL CONTINUE FLASH FLOOD WATCH TONIGHT FOR FIVE
COUNTIES OF NORTHWEST KANSAS FROM RUSSELL SPRINGS TO NORTON AS 3
HOUR FLASH FLOOD GUIDANCE FOR THE COUNTIES IN THIS AREA BETWEEN 0.7
TO 1.1 INCH.

LOW TEMPERATURES THE NEXT TWO NIGHTS SHOULD REMAIN ABOVE NORMAL AS
LOW LEVEL MOISTURE AND CLOUDS KEEP TEMPERATURES UP. THE ETA HAS DONE
THE BEST OF THE NCEP MODELS WITH THE LOW LEVEL THERMAL FIELDS AND
APPEARS ON TRACK...SO WILL FOLLOW.

FOR THE EXTENDED...AVN/MRF CONSISTENT WITH GENERAL UPPER LEVEL
PATTERN FOR THE NEXT SEVERAL DAY...BUILDING AN UPPER LEVEL RIDGE BACK
INTO THE CENTRAL HIGH PLAINS BY SUNDAY. FMR MOS APPEARS ON TRACK WITH
DRY CONDITIONS AND TEMPERATURES IN THE 90S SUNDAY THROUGH TUESDAY.
PREFER THE MEX POPS AROUND 40 PERCENT FOR WEDNESDAY AND THURSDAY AS
DAY 7 VERIFICATION OF THE LAST FEW MONTHS YIELDS THE MEX SUPERIOR
TO THE MRF. EXPECT SLIGHTLY COOLER TEMPERATURES DURING THE MIDDLE OF
NEXT WEEK AS THE UPPER LEVEL RIDGE IS DISPLACED SOUTHEAST AND
ENERGY FROM THE WEST COAST TROF MOVES EAST TO LEAD TO CHANCE FOR
STORMS ACROSS THE CENTRAL HIGH PLAINS.

.GLD...FLASH FLOOD WATCH TONIGHT FOR NORTON...GRAHAM...SHERIDAN...
       LOGAN APND GOVE COUNTIES.

SKIPPER

In the hours before

Special weather statement, Jul 26, 3:44 PM MDT, 2 hours 44 minutes before
COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
344 PM MDT THU JUL 26 2001

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EXTREME EAST CENTRAL
COLORADO...PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST
NEBRASKA UNTIL 9 PM MDT (10 PM CDT)...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR EXTREME EAST CENTRAL COLORADO...AND PORTIONS OF NORTHWEST KANSAS
AND EXTREME SOUTHWEST NEBRASKA. THIS WATCH IS IN EFFECT UNTIL 9 PM
MDT (10 PM CDT) FOR CHEYENNE...KIT CARSON...AND YUMA COUNTIES OF
COLORADO...AND DUNDY AND HITCHCOCK COUNTIES OF EXTREME SOUTHWEST
NEBRASKA. IN NORTHWEST KANSAS...THE FOLLOWING COUNTIES ARE
INCLUDED...CHEYENNE...RAWLINS...SHERMAN...THOMAS...WALLACE...LOGAN...
GREELEY...AND WICHITA.

HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND
FREQUENT LIGHTNING ARE POSSIBLE IN THESE AREAS. THUNDERSTORMS HAVE
DEVELOPED OVER EASTERN COLORADO...AND WILL MOVE ACROSS THE WATCH
AREA THROUGH MID EVENING. REMEMBER...A SEVERE THUNDERSTORM WATCH
MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND
CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.

BULLER
Local storm report, Jul 26, 5:20 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT THU JUL 26 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    CLARKVILLE                CO   60 MPH TSTM GUST
07/26/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 26, 6:26 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT THU JUL 26 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    2 S ABARR                 CO   .75 INCH HAIL
07/26/01   YUMA                           REPORTED BY PUBLIC.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:01 PM MDTSevere Thunderstorm WarningGLDYuma59 min
Jul 26, 7:22 PM MDTSevere Thunderstorm WarningGLDKit Carson53 min

Nearby

Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.